MAUDE Adverse Event Report: SYNTHES GMBH PEDIATRIC LCP HIP PLATE GUIDING BLOCK FOR 5.0MM SCREWS; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH PEDIATRIC LCP HIP PLATE GUIDING BLOCK FOR 5.0MM SCREWS; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.108.002
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021 that the k-wire stuck became stuck in the guide during the procedure and was not able to be removed.The procedure was completed successfully with no surgical delay.This report is for one (1) pediatric lcp hip plate guiding block for 5.0mm screws.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the complaint device aiming block was returned to cq west chester for investigation.During visual inspection, kirschner wire (part no- 292.200s , lot no- 8l05796) was found stuck inside one of the holes of the aiming block.This will be investigated under (b)(4) under the same complaint.No other issues were identified.Functional test: the kirschner wire was jammed in the aiming hole of the aiming block.The wire did not budge during functional test after many tries.Dimensional inspection: a dimensional inspection was not performed since the k-wire was jammed in the hole, hence complaint relevant dimension could not be measured.Document/specification review: based on the date of manufacture, the current and manufactured version of drawing for the part were reviewed.Se_029740 rev f (current) and rev d (manufactured) conclusion: the aiming hole of the aiming block f/screws had a kirschner wire stuck inside it.Hence, the complaint on the device can be confirmed.A definitive assignable root cause of this issue cannot be identified during investigation.No product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot - a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PEDIATRIC LCP HIP PLATE GUIDING BLOCK FOR 5.0MM SCREWS
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12214142
Report Number8030965-2021-06012
Device Sequence Number14404520
Product Code FZX
UDI-Device Identifier07611819847224
UDI-Public7611819847224
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.108.002
Device Lot Number22P3024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Initial Date Received by Manufacturer 06/26/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CABLE/WIRE